Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2007, 8:05 PM CDT for Henderson County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 8:05 PM CDT (01:05 UTC)
- Expired
- Apr 3, 2007, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Henderson County, TN
The radar
The Memphis radar (KNQA), 139 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2532 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:53 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Apr 3, 1:53 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CDT TUE APR 3 2007 .DISCUSSION... STILL LOOKING AT A RISK OF SEVERE WEATHER...LIKELY MOVING THROUGH THE MIDSOUTH LATE AFTERNOON/EVENING AHEAD OF A STRONG COLD FRONT. 18Z LZK SOUNDING AND LATE MORNING AIRCRAFT SOUNDINGS AT MEMPHIS INDICATE A WARM LAYER AT 900 MB TO 750 MB...EFFECTIVELY CAPPING DEEP MOIST CONVECTION. THIS CAP IS GRADUALLY ERODING...AS SURFACE TEMPS OVER NORTHERN AR REACH THE LOWER 80S WITH DEWPOINTS IN THE MID 60S. GOES VISIBLE IMAGERY INDICATED LINEAR ORIENTED TOWERING CU DEVELOPING OVER THIS AREA... AHEAD OF THE FRONT WHICH ROUGHLY EXTENDED ALONG INTERSTATE 44 AT DISCUSSION TIME. EXPECT A MULTI SEGMENT LINEAR MCS TO BECOME BETTER ORGANIZED OVER THE OZARKS LATE THIS AFTERNOON WHICH SHOULD MOVE THROUGH THE MIDSOUTH THIS EVENING. 18Z SPC MESOANALYSIS ESTIMATED CAPES WERE APPROACHING 2000 J/KG OVER THE MIDSOUTH. WITH MARGINAL SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. GIVEN THE HIGH INSTABILITY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT NEAR BOUNDARIES AND OTHER LOCALIZED SOURCES OF HIGHER HELICITY. WHAT TORNADO THREAT THERE IS SHOULD DECREASE BY LATE EVENING AS INSTABILITY MODERATES. POST FRONTAL AIRMASS CHANGE WILL BE DRAMATIC... COURTESY OF SIGNIFICANTLY COOLER AND DRIER CANADIAN AIR. VERY LOW DEWPOINTS AND LIGHT WINDS WILL LIKELY RESULT IN SUBFREEZING MINIMUM TEMPS THIS WEEKEND. SOME QUESTION PERSISTS CONCERNING THE AMOUNT OF MID AND HIGH CLOUDS...BUT THE LOW DEWPOINTS REMAIN AND WINDS SHOULD BE LIGHT BY LATE THURSDAY. 1000 TO 500 MB THICKNESSES OF 5220 M ARE CERTAINLY UNUSUAL FOR EARLY/MID APRIL. WILL MENTION MORNING FROST IN THE WEEKEND PERIODS AND MAINTAIN MENTION OF POSSIBLE FREEZING TEMPS IN THE HAZARDOUS WEATHER OUTLOOK. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 50 63 40 60 / 70 0 0 0 MKL 47 61 30 56 / 70 0 0 0 JBR 47 62 35 57 / 40 0 0 0 TUP 56 66 37 59 / 80 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 3, 2:55 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT TUE APR 3 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041030- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 255 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MOST OF THE MIDSOUTH. THE MODERATE RISK AREA IS ROUGHLY NORTH OF A CLARKSDALE TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF SEVERE WEATHER EXISTS SOUTH OF THIS LINE. A STRONG COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS EVENING AND EARLY WEDNESDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE EXPECTED...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY IN THE MODERATE RISK AREA. STORMS WILL LIKELY AFFECT NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL BETWEEN 3 PM AND 7 PM...AND WESTERN TENNESSEE BETWEEN 4 PM AND 10 PM. THE STORMS WILL LIKELY IMPACT NORTHEAST MISSISSIPPI BETWEEN 8 PM AND 1 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLDER AIR WILL MOVE IN BEHIND THE FRONT AND REMAIN OVER THE MIDSOUTH THROUGH FRIDAY. TEMPERATURES THURSDAY AND FRIDAY MORNINGS COULD BE NEAR THE FREEZING POINT. OVER THE WEEKEND...FREEZING LOW TEMPERATURES ARE LIKELY ACROSS MUCH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON... THROUGH THE EVENING. PWB
In the hours before
Local storm report, Apr 3, 7:18 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL WARDELL 36.35N 89.82W
04/03/2007 M0.75 INCH PEMISCOT MO LAW ENFORCEMENT
0620 PM TSTM WND DMG KENNETT 36.24N 90.05W
04/03/2007 DUNKLIN MO LAW ENFORCEMENT
POWER LINES DOWN
0621 PM TSTM WND GST 2 W KENNETT 36.24N 90.08W
04/03/2007 E60.00 MPH DUNKLIN MO LAW ENFORCEMENT
0625 PM HAIL PARAGOULD 36.06N 90.51W
04/03/2007 M1.25 INCH GREENE AR TRAINED SPOTTER
0630 PM HEAVY RAIN BIGGERS 36.33N 90.81W
04/03/2007 E0.00 INCH RANDOLPH AR TRAINED SPOTTER
STREET FLOODING ON RURAL ROADS IN COUNTY
0638 PM HAIL SENATH 36.13N 90.16W
04/03/2007 E0.75 INCH DUNKLIN MO AMATEUR RADIO
0639 PM HAIL 2 E PARAGOULD 36.06N 90.48W
04/03/2007 E0.88 INCH GREENE AR TRAINED SPOTTER
0649 PM FUNNEL CLOUD 1 S JONESBORO 35.81N 90.69W
04/03/2007 CRAIGHEAD AR TRAINED SPOTTER
VIEW FROM HWY 63
0654 PM TORNADO 1 E JONESBORO 35.82N 90.67W
04/03/2007 CRAIGHEAD AR TRAINED SPOTTER
BUILDINGS DAMAGED
0700 PM HAIL MONETTE 35.89N 90.34W
04/03/2007 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
0707 PM TORNADO 1 W LAKE CITY 35.82N 90.47W
04/03/2007 CRAIGHEAD AR LAW ENFORCEMENT
&&
SVRLocal storm report, Apr 3, 7:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL PARAGOULD 36.06N 90.51W
04/03/2007 M1.25 INCH GREENE AR TRAINED SPOTTER
0630 PM HEAVY RAIN BIGGERS 36.33N 90.81W
04/03/2007 E0.00 INCH RANDOLPH AR TRAINED SPOTTER
STREET FLOODING ON RURAL ROADS IN COUNTY
0638 PM HAIL SENATH 36.13N 90.16W
04/03/2007 E0.75 INCH DUNKLIN MO AMATEUR RADIO
0639 PM HAIL 2 E PARAGOULD 36.06N 90.48W
04/03/2007 E0.88 INCH GREENE AR TRAINED SPOTTER
0649 PM FUNNEL CLOUD 1 S JONESBORO 35.81N 90.69W
04/03/2007 CRAIGHEAD AR TRAINED SPOTTER
VIEW FROM HWY 63
0654 PM TORNADO 1 E JONESBORO 35.82N 90.67W
04/03/2007 CRAIGHEAD AR TRAINED SPOTTER
BUILDINGS DAMAGED
0700 PM HAIL MONETTE 35.89N 90.34W
04/03/2007 E0.88 INCH CRAIGHEAD AR TRAINED SPOTTER
0707 PM TORNADO 1 W LAKE CITY 35.82N 90.47W
04/03/2007 CRAIGHEAD AR LAW ENFORCEMENT
0710 PM HAIL LEACHVILLE 35.92N 90.26W
04/03/2007 E1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0722 PM HAIL 2 S BAY 35.71N 90.56W
04/03/2007 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
&&
SVRSpecial weather statement, Apr 3, 7:24 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 724 PM CDT TUE APR 3 2007 TNZ021-040100- CARROLL TN- 724 PM CDT TUE APR 3 2007 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MIDDLE FORK AT 724 PM CDT... MOVING EAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF HUNTINGDON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 3, 8:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO 1 W LAKE CITY 35.82N 90.47W
04/03/2007 CRAIGHEAD AR LAW ENFORCEMENT
0710 PM HAIL LEACHVILLE 35.92N 90.26W
04/03/2007 E1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0722 PM HAIL 2 S BAY 35.71N 90.56W
04/03/2007 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0735 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
04/03/2007 GIBSON TN LAW ENFORCEMENT
TREES DOWN
&&
SVRLocal storm report, Apr 3, 8:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO 1 W LAKE CITY 35.82N 90.47W
04/03/2007 CRAIGHEAD AR LAW ENFORCEMENT
0710 PM HAIL LEACHVILLE 35.92N 90.26W
04/03/2007 E1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0722 PM HAIL 2 S BAY 35.71N 90.56W
04/03/2007 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0735 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
04/03/2007 GIBSON TN LAW ENFORCEMENT
TREES DOWN
0758 PM HAIL HUMBOLDT 35.82N 88.91W
04/03/2007 E0.88 INCH GIBSON TN TRAINED SPOTTER
&&
SVRLocal storm report, Apr 3, 8:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO 1 W LAKE CITY 35.82N 90.47W
04/03/2007 CRAIGHEAD AR LAW ENFORCEMENT
0710 PM HAIL LEACHVILLE 35.92N 90.26W
04/03/2007 E1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0722 PM HAIL 2 S BAY 35.71N 90.56W
04/03/2007 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0735 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
04/03/2007 GIBSON TN LAW ENFORCEMENT
TREES DOWN
0758 PM HAIL HUMBOLDT 35.82N 88.91W
04/03/2007 E0.88 INCH GIBSON TN TRAINED SPOTTER
0803 PM HAIL HUMBOLDT 35.82N 88.91W
04/03/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
&&
SVRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:10 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 50 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 38 min |
| Apr 3, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 45 min |
| Apr 3, 8:17 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 43 min |
| Apr 3, 8:20 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 25 min |
| Apr 3, 8:33 PM CDT | Tornado Warning | MEG | Decatur, Henderson | 30 min |
| Apr 3, 8:45 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 45 min |
| Apr 3, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 52 min |
| Apr 3, 9:16 PM CDT | Tornado Warning | MEG | McNairy | 34 min |
| Apr 3, 9:27 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 48 min |
| Apr 3, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 37 min |
| Apr 4, 3:48 AM CDT | Freeze Watch | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 13 more | 24 hr |
| Apr 4, 3:48 AM CDT | Freeze Warning | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Gibson and 11 more | 28 hr |
| Apr 3, 9:59 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 46 min |
| Apr 3, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 30 min |
| Apr 3, 10:40 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall | 35 min |
| Apr 3, 11:53 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 37 min |
| Apr 4, 12:21 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 39 min |
| Apr 4, 12:27 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 34 min |
| Apr 3, 7:09 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 36 min |
| Apr 3, 7:14 PM CDT | Tornado Warning | MEG | Craighead, Mississippi | 46 min |
| Apr 3, 7:18 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 42 min |
| Apr 3, 8:02 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 28 min |
| Apr 3, 8:14 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 46 min |
| Apr 3, 9:01 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.